| Catalog Number |
165808 |
| Medical Device Problem Code |
Material Invagination (1336)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
03/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the foley catheter after inflation fails to retract fully leaving a lip.It appeared when deflating the ballon prior to removing, the ballon leaves a lip.This makes removing the foley catheter difficult, causing trauma and bleeding.According to one of their new registrars, this has also been experienced at the royal children¿s hospital.Pictures attached, one shows balloon prior to inflating, the other show a deflated balloon with a lip.No medical intervention was reported.
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), used silicone foley catheter.Visual inspection of the one-photo sample noted that the balloon was cuffed.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: instructions for use: follow your facility protocol for all processes related to catheterisation, re-catheterisation, stabilization and urine collection follow aseptic procedures outlined by your local hospital or healthcare facility.Thoroughly wash hands, wear sterile gloves, and use aseptic technique whenever handling the catheter or catheter components during insertion.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Insertion 1.Wash hands.2.Use aseptic technique to prepare the patient for catheter insertion.3.Use aseptic technique to remove the catheter from package.Connect catheter to urine collection container as needed.4.Lubricate the catheter.If hospital policy permits, it is possible to inject lubricant into the urethra.5.Catheterize the patient using dominant hand.6.When catheter tip has entered bladder, urine will flow through the catheter.A.For female anatomy, insert catheter approximately 5 cm (2 inches) more.B.For male anatomy, insert catheter all the way to bifurcation.7.Inflate the balloon with pre-filled water syringe if included.A.If pre-filled syringe is not included, then use a slip tip/luer lock syringe to fill catheter balloon with sterile water.Do not use needle.B.Do not exceed recommended capacities as stated on the applicable labeling.C.The chart below provides additional information on inflation volume and balloon size.D.Inflation volume (a) incorporates the volume required to pass through lumen and fully inflate the specific balloon size (b).8.Gently pull the catheter until the catheter balloon is snug against the bladder neck.Removal 1.Wash hands.2.Gently insert a luer slip tip syringe into the catheter valve.A.Never use more force than is required to make the syringe stick in the valve.3.Allow the pressure within the balloon to force the plunger back and fill the syringe.A.If you notice slow or no deflation, re-seat the syringe gently.4.Use only gentle aspiration to encourage deflation, if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.5.If balloon does not deflate, contact trained professional for assistance, as directed by hospital protocol.6.After balloon is fully deflated, remove catheter, and dispose of in accordance with hospital policy.Correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the foley catheter after inflation fails to retract fully leaving a lip.It appeared when deflating the ballon prior to removing, the ballon leaves a lip.This makes removing the foley catheter difficult, causing trauma and bleeding.According to one of their new registrar, this has also been experienced at (b)(6) hospital.Pictures attached, one shows balloon prior to inflating, the other show a deflated balloon with a lip.No medical intervention was reported.